Alert archive / Utah / Wind Advisories in 2022
Wind Advisory 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Apr 18, 2022, 2:25 AM MDT for 10 counties in Utah. It took effect at Apr 19, 2022, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2022, 2:25 AM MDT (08:25 UTC)
- In effect from
- Apr 19, 2022, 12:00 PM MDT
- Expired
- Apr 19, 2022, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, San Juan County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 121 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.4 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398 WWUS75 KSLC 180825 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 225 AM MDT Mon Apr 18 2022 UTZ127-128-182200- /O.NEW.KSLC.WI.Y.0018.220419T1800Z-220420T0300Z/ Bryce Canyon Country-South Central Utah- Including the cities of Bryce Canyon City, Kanab, and Escalante 225 AM MDT Mon Apr 18 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Bryce Canyon Country and South Central Utah. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Travel may be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Expect rough conditions on all area lakes. Patchy blowing dust may limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ120-130-131-182200- /O.NEW.KSLC.WI.Y.0018.220419T2000Z-220420T0300Z/ Castle Country-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell- Including the cities of Price, Castle Dale, Emery, Hanksville, Big Water, and Bullfrog 225 AM MDT Mon Apr 18 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Castle Country, Western Canyonlands and Glen Canyon Recreation Area/Lake Powell. * WHEN...From 2 PM to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Travel may be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Expect rough conditions on all area lakes including Lake Powell. Patchy blowing dust may limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
5 follow-up statements
587 WWUS75 KSLC 180904 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 304 AM MDT Mon Apr 18 2022 UTZ121-182200- /O.EXA.KSLC.WI.Y.0018.220419T2000Z-220420T0300Z/ San Rafael Swell- Including the cities of Green River and Goblin Valley 304 AM MDT Mon Apr 18 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...San Rafael Swell. * WHEN...From 2 PM to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Travel may be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Expect rough conditions on all area lakes. Patchy blowing dust may limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ127-128-182200- /O.CON.KSLC.WI.Y.0018.220419T1800Z-220420T0300Z/ Bryce Canyon Country-South Central Utah- Including the cities of Bryce Canyon City, Kanab, and Escalante 304 AM MDT Mon Apr 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Bryce Canyon Country and South Central Utah. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Travel may be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Expect rough conditions on all area lakes. Patchy blowing dust may limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ120-130-131-182200- /O.CON.KSLC.WI.Y.0018.220419T2000Z-220420T0300Z/ Castle Country-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell- Including the cities of Price, Castle Dale, Emery, Hanksville, Big Water, and Bullfrog 304 AM MDT Mon Apr 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Castle Country, Western Canyonlands and Glen Canyon Recreation Area/Lake Powell. * WHEN...From 2 PM to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Travel may be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Expect rough conditions on all area lakes including Lake Powell. Patchy blowing dust may limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
333 WWUS75 KSLC 190354 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 954 PM MDT Mon Apr 18 2022 UTZ127-128-191300- /O.CON.KSLC.WI.Y.0018.220419T1800Z-220420T0300Z/ Bryce Canyon Country-South Central Utah- Including the cities of Bryce Canyon City, Kanab, and Escalante 954 PM MDT Mon Apr 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Bryce Canyon Country and South Central Utah. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Travel may be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Expect rough conditions on all area lakes. Patchy blowing dust may limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ120-121-130-131-191300- /O.CON.KSLC.WI.Y.0018.220419T2000Z-220420T0300Z/ Castle Country-San Rafael Swell-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell- Including the cities of Price, Castle Dale, Emery, Green River, Goblin Valley, Hanksville, Big Water, and Bullfrog 954 PM MDT Mon Apr 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Castle Country, San Rafael Swell, Glen Canyon Recreation Area/Lake Powell and Western Canyonlands. * WHEN...From 2 PM to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Travel may be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Expect rough conditions on all area lakes including Lake Powell. Patchy blowing dust may limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
034 WWUS75 KSLC 190807 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 207 AM MDT Tue Apr 19 2022 UTZ123-192200- /O.EXA.KSLC.WI.Y.0018.220419T2000Z-220420T0300Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 207 AM MDT Tue Apr 19 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lower Washington County. * WHEN...From 2 PM to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Travel may be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Expect rough conditions on all area lakes. Patchy blowing dust may limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ127-128-192200- /O.CON.KSLC.WI.Y.0018.220419T1800Z-220420T0300Z/ Bryce Canyon Country-South Central Utah- Including the cities of Bryce Canyon City, Kanab, and Escalante 207 AM MDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Bryce Canyon Country and South Central Utah. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Travel may be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Expect rough conditions on all area lakes. Patchy blowing dust may limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ120-121-130-131-192200- /O.CON.KSLC.WI.Y.0018.220419T2000Z-220420T0300Z/ Castle Country-San Rafael Swell-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell- Including the cities of Price, Castle Dale, Emery, Green River, Goblin Valley, Hanksville, Big Water, and Bullfrog 207 AM MDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Castle Country, San Rafael Swell, Glen Canyon Recreation Area/Lake Powell and Western Canyonlands. * WHEN...From 2 PM to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Travel may be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Expect rough conditions on all area lakes including Lake Powell. Patchy blowing dust may limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
055 WWUS75 KSLC 192116 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 316 PM MDT Tue Apr 19 2022 UTZ122-200300- /O.EXA.KSLC.WI.Y.0018.000000T0000Z-220420T0300Z/ Southwest Utah- Including the cities of Beaver, Cedar City, and Milford 316 PM MDT Tue Apr 19 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest Utah. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Travel may be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Patchy blowing dust may limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ127-128-200300- /O.CON.KSLC.WI.Y.0018.000000T0000Z-220420T0300Z/ Bryce Canyon Country-South Central Utah- Including the cities of Bryce Canyon City, Kanab, and Escalante 316 PM MDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Bryce Canyon Country and South Central Utah. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Travel may be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Expect rough conditions on all area lakes. Patchy blowing dust may limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ120-121-123-130-131-200300- /O.CON.KSLC.WI.Y.0018.000000T0000Z-220420T0300Z/ Castle Country-San Rafael Swell-Lower Washington County- Western Canyonlands-Glen Canyon Recreation Area/Lake Powell- Including the cities of Price, Castle Dale, Emery, Green River, Goblin Valley, St George, Hurricane, Ivins, Hanksville, Big Water, and Bullfrog 316 PM MDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Castle Country, San Rafael Swell, Lower Washington County, Glen Canyon Recreation Area/Lake Powell and Western Canyonlands. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Travel may be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Expect rough conditions on all area lakes. Patchy blowing dust may limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
095 WWUS75 KSLC 200315 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 915 PM MDT Tue Apr 19 2022 UTZ120>123-127-128-130-131-200415- /O.EXP.KSLC.WI.Y.0018.000000T0000Z-220420T0300Z/ Castle Country-San Rafael Swell-Southwest Utah- Lower Washington County-Bryce Canyon Country-South Central Utah- Western Canyonlands-Glen Canyon Recreation Area/Lake Powell- Including the cities of Price, Castle Dale, Emery, Green River, Goblin Valley, Beaver, Cedar City, Milford, St George, Hurricane, Ivins, Bryce Canyon City, Kanab, Escalante, Hanksville, Big Water, and Bullfrog 915 PM MDT Tue Apr 19 2022 ...WIND ADVISORY HAS EXPIRED... Winds have decreased across southern through east-central Utah this evening. Therefore, the Wind Advisory has expired. However, local gusts 35 to 40 mph will remain possible through the late evening hours. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 17, 3:55 PM MDT, 10 hours 30 minutes earlier.
Area forecast discussion, Apr 17, 3:55 PM MDT, 10 hours 30 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 355 PM MDT Sun Apr 17 2022 .SYNOPSIS...High pressure will build into the region tonight and Monday followed by periods of active weather continuing through the week ahead. && .SHORT TERM (Through 12Z/6AM Tuesday)...A period of warm and dry conditions will prevail across the forecast area to start the week as a transient ridge moves across the Great Basin region. As our shallow shortwave trough continues to move downstream through the remainder of today, quasi-zonal flow will begin to break down as a brief period of ridging builds across the region through tomorrow. Overhead, flow will make a gradual transition from generally west flow to southwest flow by early Monday morning. Warm southwesterly flow will persist through the day tomorrow, allowing warmer and drier temperatures to spread across the CWA. Warmer temperatures overhead combined with sufficient afternoon mixing will allow daytime high temperatures to make a notable increase as compared to Sunday, a high temperature increase of about 10 to 15 degrees (coincidentally 10 to 15 degrees above average). In addition to warmer temperatures, lower level drying is forecast to spread across the region which will bring a notable decrease in minimum humidity values (especially across the northern tier of the forecast area). Aside from the warmer conditions, deeper mixing during the afternoon hours combined with ~20kts of flow in the lower levels will generate breezy afternoon winds out of the south to southwest. Peak wind gusts will be well below advisory criteria, however, breezy afternoon conditions combined with critically low RH values will create higher than normal fire weather concerns. Given that current fuels are well below critical thresholds (per latest RAWS fuel moisture observations) these fire weather conditions are likely not going to cause many issues. Winds are likely to increase once again on Tuesday ahead of an approaching trough, with potential to incentivize some sort of wind headline across southern Utah. .LONG TERM (After 12Z/6AM Tuesday)...The overall weather pattern for next week is largely unchanged. We have two weather systems to speak of, the second of which is expected to be more impactful the latter half of the week. The center of the first low is expected to remain in Canada early in the week, making Utah the southern periphery of impacts for an associated cold front forecast to pass through the area Tuesday. Rain in the valleys and snow in the mountains across northern Utah is possible in modest amounts (around an inch of snow accumulation at highest peaks). Mainly the front will bring increased southwest flow in southern Utah locations, with the potential for wind advisories along our Arizona borders. The other impact with a cold front will be the cooler temperatures compared with the day prior but that said we are only looking at a 10 degree or so decrease in northern Utah. An area of low pressure remains on track from the east Pacific later in the week. It will bring atmospheric river moisture along with it, arriving in Utah Thursday with IVT expected to peak late Thursday into Friday. Cluster forecast models remain in decent agreement regarding the strength, progression and timing of the low but we do note minor differences in the timing and strength beginning Friday. The best track of the low is into Nevada Friday and then eastward through Utah and Colorado Saturday. There is about a 30% chance it heads into Idaho Friday then southeast into Colorado Saturday. Overall, the 'April showers will bring May flowers' theme looks on track with this storm system as an overall rainy period is forecast from Thursday evening through the entire day Friday. Gradually, high pressure is forecast to build back in over the weekend with a drying trend expected. && .AVIATION...KSLC...VFR conditions with no hazards to aviation will persist through the TAF period, with typical diurnal wind shifts. REST OF UTAH AND SOUTHWEST WYOMING...High pressure will maintain widespread VFR conditions with diurnal wind shifts throughout the period. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Webber LONG TERM...NDeSmet AVIATION...Church For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.